Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 2, 2009, 1:50 PM CDT for Clay County, Mississippi. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 1:50 PM CDT (18:50 UTC)
- Expired
- Apr 2, 2009, 1:59 PM CDT
- In force
- 9 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 1:51 PM CDT | TSTM WND DMG | 8 N Pala Alto, MS | SEVERAL TREES AND POWER LINES DOWN ACROSS NE CLAY COUNTY. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:24 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 021850
TORJAN
MSC025-021915-
/O.NEW.KJAN.TO.W.0042.090402T1850Z-090402T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
CENTRAL CLAY COUNTY...OR 10 MILES EAST OF MONTPELIER...MOVING
NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
RURAL NORTHERN CLAY COUNTY AT 200 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3381 8871 3369 8871 3369 8869 3368 8869
3366 8874 3379 8882 3382 8880 3382 8872
TIME...MOT...LOC 1850Z 234DEG 19KT 3375 8877
$$
BYB1 follow-up statement
000
WWUS54 KJAN 021859
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU APR 2 2009
MSC025-021909-
/O.CAN.KJAN.TO.W.0042.000000T0000Z-090402T1915Z/
CLAY MS-
159 PM CDT THU APR 2 2009
...THE TORNADO WARNING FOR NORTH CENTRAL CLAY COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3381 8871 3369 8871 3369 8869 3368 8869
3366 8874 3379 8882 3382 8880 3382 8872
TIME...MOT...LOC 1859Z 234DEG 19KT 3378 8872
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 2, 11:15 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 2, 11:15 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT THU APR 2 2009
.UPDATE...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR WHOLE CWFA. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED TO THE MISSISSIPPI
RIVER BUT HAS WEAKENED. WITH THE SUN CURRENTLY SHINING THROUGH OVER
CENTRAL MISSISSIPPI...RESTRENGTHENING IS STILL EXPECTED AS WE GET
INTO THE AFTERNOON. 15Z RAOB IS IN THE AIR AND THE 12Z HAS BEEN
DISCUSSED BELOW. SOUNDING AND WATER VAPOR IMAGERY ARE SHOWING DRY
AIR ALOFT WITH ONLY A SHALLOW MOIST LAYER OVER OUR AREA. THIS MAY
END UP LIMITING THE COVERAGE OF SEVERE STORMS LATER. THE LINE IS
EXPECTED TO MOVE INTO CENTRAL MISSISSIPPI AROUND NOON AND EXIT OUR
SOUTHEAST MOST COUNTIES BY LATE AFTERNOON. WATER VAPOR IMAGERY/RUC
ANALYSIS SHOWS SHORTWAVE TROUGH NEARING THE ARKLATEX. SURFACE
ANALYSIS HAS THE MAIN LOW OVER WESTERN ARKANSAS WITH A SECONDARY LOW
OVER SOUTHEAST LOUISIANA. THE MAIN LOW IS EXPECTED TO MOVE ENE TODAY
AND BRING A TRAILING COLD FRONT ACROSS OUR AREA. THE SOUTHERN LOW IS
EXPECTED TO SHIFT EAST AND WEAKEN. THE RAIN SHOULD BE OVER BY EARLY
EVENING. HAVE UPDATED FORECAST FOR CURRENT TRENDS IN TEMPS...POPS
AND SKY COVER. /22/
&&
.PREVIOUS DISCUSSION...LATEST MODELS AND 12Z SOUNDINGS REVEAL
INTERESTING TRENDS. JAN SOUNDING LOOKS PRETTY IMPRESSIVE...WITH
ABOUT 2000 J/KG OF MLCAPE AND VERY STEEP LAPSE RATES. SIGNIFICANT
CAPPING EXISTS AROUND 850 MB...BUT ONE ASSUMES THAT INCREASED
MOISTURE AND FORCING WOULD ERODE THIS CAP PRETTY EASILY LATER THIS
MORNING INTO EARLY AFTERNOON. WOULD THINK DAYTIME HEATING COMBINED
WITH INCREASED DYNAMICS FROM WEST WOULD RESULT IN CONTINUED INCREASE
IN LINE OF STORMS CURRENTLY OVER ARKLATEX...WHICH HAVE SHOWN RECENT
TRENDS OF INTENSIFICATION. THIS IS SUPPORTED BY LOCAL WRF ENSEMBLE
WHICH SHOWS BOWING/LEWPY QLCS MOVING THROUGH AREA GENERALLY NW OF A
HEZ TO JAN TO MACON LINE. WRF ENSEMBLE ALSO SHOWS HIGH PROBABILITY
OF MLCAPE VALUES IN EXCESS OF 1500 J/KG AS THIS ACTIVITY MOVES
THROUGH...ALONG WITH SIGNIFICANT MAXES OF UPDRAFT HELICITY
INDICATIVE OF EMBEDDED SUPERCELL/TORNADO POTENTIAL...SOME OF WHICH
COULD BE SIGNIFICANT. SO ALL LOOKS IN LINE FOR THIS AREA TO HAVE
THE CLEAREST THREAT OF SIGNIFICANT SEVERE POTENTIAL TODAY...WITH
POTENTIAL FOR INTENSE DAMAGING WINDS...LARGE HAIL TO AT LEAST
GOLFBALL SIZE...AND POSSIBLE TORNADOES.
FORECAST IS MORE COMPLEX SOUTHEAST OF LINE MENTIONED ABOVE. LIX
SOUNDING SHOWS THAT MOISTURE IS EXTREMELY SHALLOW IN THAT AREA...AND
OP/LOCAL MODELS INDICATE SIGNIFICANT MIXING/DRYING OF LOW LEVELS
ACROSS SOUTHEAST HALF OF AREA. IN FACT...NO LOCAL WRF ENSEMBLE
MEMBERS SHOW DEWPOINTS IN EXCESS OF 63F OVER SE 1/2 OF AREA AT
18Z...WITH A MEAN SFC DEWPOINT OF 58F. SHOULD THIS OCCUR...THIS
WOULD SIGNIFICANTLY REDUCE THE THREAT OF ANY DISCRETE...PREFRONTAL
TORNADIC SUPERCELLS OVER OUR SE SECTION...AND COULD ALSO REDUCE THE
OVERALL SEVERE RISK DUE TO REDUCED INSTABILITY. HOWEVER...IT COULD
ENHANCE CONVECTIVE DOWNDRAFTS AND WIND POTENTIAL...PARTICULARLY AS
IT APPEARS LINE OF STORMS WILL MOVE THROUGH AT PEAK HEATING/MIXING.
THUS... CONFIDENCE IN EVOLUTION IS LESS OVER SOUTH AND EAST
SECTIONS...BUT OBVIOUSLY GIVEN MDT RISK FROM SPC WILL CONTINUE TO
MAINTAIN SIGNIFICANT SVR RISK OVER THIS AREA FOR NOW.
SHORT TERM...SEVERE WEATHER REMAINS THE GREATEST CONCERN FOR THE
NEXT 12 HOURS. THE AREA OF GREATEST RISK IS DIFFICULT TO PINPOINT
WITH BOTH POSITIVE AND LIMITING FACTORS FOR EACH AREA. WILL MAINTAIN
SCATTERED SEVERE STORMS FOR THE ENTIRE CWA AT THIS POINT AND SHIFT
THE AREA FOR BEST TORNADO POTENTIAL MORE NORTHWARD. THE MODELS
CONTINUE TO SHOW THE DEEPENING SURFACE LOW TRACKING A LITTLE FURTHER
WEST THAN BEFORE . WITH THE LOW TRACKING MOVE OVER NW AR RATHER THAN
SE AR/NW MS THEN THE DELTA REGION WILL BE IN A MORE FAVORABLE
POSITION. LOW LEVEL SHEAR WAS AROUND 25 KTS WITH 0-6 KM SHEAR AROUND
45KT. LCL HEIGHTS WILL BE AROUND 1500FT. MOISTURE WILL BE THE
LIMITING FACTOR FOR THE NORTHWEST...HOWEVER VALUES ARE EXPECTED TO
RETURN RAPIDLY OVER THE NEXT 4-6 HOURS. DEWPOINTS ARE NOT IMPRESSIVE
AT THIS TIME WHERE VALUES WERE AROUND 50 FOR GLH/GWO. THE RUC HAS
LAPSE RATES AROUND 8C/KM OR HIGHER ALONG THE MS RIVER AT 15Z AND
500MB TEMPS FROM -18 TO -15C. THE GREATEST PRESSURE FALLS SEEM TO
OCCUR OVER THE NORTHWEST ZONES FROM 15-18Z. RIGHT NOW EVERYTHING
SEEMS TO BE POINTING TOWARD THE DELTA THIS MORNING...ESPECIALLY IF
THE LOW LEVEL MOISTURE GETS IN HERE BY MID MORNING. ALTHOUGH ALL
MODES OF SEVERE WEATHER ARE ANTICIPATED AT THIS POINT...WILL
MAINTAIN GENERAL WORDING ACROSS THE AREA. AS THE SURFACE MOVES
NORTHEAST GOING INTO THE EARLY AFTERNOON...THE FRONT SWEEPS ACROSS
THE CWA. THE FORCING ALONG THE BOUNDARY ALONG WITH THE MOIST
UNSTABLE AIR OVER THE REST OF THE CWA WILL CONTINUE TO SUPPORT
SEVERE STORMS. DEWPOINTS WERE IN THE LOWER AND MID 60S ACROSS THE
EAST AND SOUTHEAST ZONES. HOWEVER LOW CLOUDS AND RAIN WILL NOT ALLOW
THE AREA TO WARM AS QUICKLY IN THE MORNING. THE MODELS CONTINUE TO
SHOW THE RAIN SHIFTING EAST AS THE SURFACE LOW MOVES THROUGH THE
CWA. WITH THE WARM FRONT HOVERING AROUND THE MISSISSIPPI COAST FOR
MUCH OF THE MORNING...TEMPERATURES ACROSS THE SOUTEAST ZONES WILL
LIKELY BE CLOSE TO 70 IF NOT IN THE LOWER 70S BY MID MORNING...SO
ANY BREAKS WILL LEAD TO RAPID WARMING AND PLENTY OF INSTABILITY
ACROSS THE SOUTHEAST. DO NOT WANT TO OVERLOOK THE CHANCE OF STRONG
TORNADOES FOR THE SOUTHEAST ALSO. FOR THE HWO WILL TRY TO CONVEY THE
BEST POTENTIAL FOR STRONG TORNADOES IN THE NORTHWEST...BUT MAINTAIN
THE POSSIBILITY EVERYWHERE...IN ADDITION TO WIND AND LARGE HAIL.
THE MODELS CONTINUE TO SHOW THE BEST DYNAMICS WELL EAST OF THE CWA
BY 00Z. HOWEVER...THE TAIL END OF THE BOUNDARY MAY STILL BE
LINGERING OVER THE NORTHEAST ZONES...SO WILL MAINTAIN A CHANCE OF
SEVERE INTO THE EARLY EVENING...MAINLY FOR THE HAIL AND WIND RISKS.
LAPSE REMAIN FROM 6-7C/KM THROUGH 00Z AND THE SOUNDING SHOWS 50KTS
AROUND 850MB AND 85KTS AROUND 500 MB FOR THE COLUMBUS AREA. ONCE THE
BOUNDARY MOVES OUT...THE AREA CLEARS FROM THE SOUTHWEST. WILL LEAVE
OUT OF THE MENTION OF RAIN...BUT MAINTAIN CLOUDS FOR THE NORTHERN
HALF OF THE AREA. IT STILL LOOKS LIKE WRAP AROUND MOISTURE WILL MOVE
INTO THE AREA IN THE EVENING AND MAINTAIN THROUGH AT LEAST 12Z
FRIDAY. THERE COULD BE A FEW SPRINKLES. WILL MAINTAIN THE LAKE WIND
ADVISORY INTO THE AFTERNOON. WINDS ACROSS THE WESTERN HALF OF THE
AREA SHOULD BEGIN GUSTING BY LATE MORNING AND CONTINUE THROUGH THE
LATE AFTERNOON. WINDS SPEEDS WILL LIKELY REMAIN FROM 10 TO 20 MPH
ACROSS THE CWA THROUGH TONIGHT.
LONG TERM...WEATHER QUIETS DOWN QUICKLY BY FRIDAY. RIDGING DEVELOPS
SURFACE AND ALOFT FOR FRIDAY AND FRIDAY NIGHT BUT RETURN FLOW
REDEVELOPS BY SATURDAY AHEAD OF THE NEXT SYSTEM. LOWERED MOS POPS
SOMEWHAT FOR SATURDAY. WILL SEE INCREASING UPPER CLOUDS WITH WEAK
WAVES THAT MOVE THROUGH AND INCREASING STRATOCU IN LOW LEVEL SLY
FLOW BUT MID LEVELS OF THE AIR MASS LOOK RELATIVELY DRY. THE COLD
FRONT MOVES IN LATE SATURDAY NIGHT...APPROACHING THE I-55 CORRIDOR
SHORTLY AROUND SUNRISE SUNDAY. THIS SYSTEM WILL BE MUCH WEAKER THAN
THE SYSTEM TODAY AND VEERING 850 MB FLOW JUST AHEAD OF THE BOUNDARY
WILL HURT SEVERE CHANCES BUT THE BOUNDARY SHOULD BE HEALTHY ENOUGH
TO POOL SUFFICIENT GULF MOISTURE TO PROVIDE A CHANCE OF A FEW STRONG
STORMS OVER SRN...PARTICULARLY SERN...ZONES EARLY SUNDAY.
DEVELOPING NWLY FLOW SUNDAY NIGHT WILL RESULT IN INCREASING COLD AIR
ADVECTION ACROSS THE AREA. MODELS INDICATING A SECOND REINFORCING
SHOT OF COLDER AIR INTO THE ARKLAMISS DURING THE DAY MONDAY WITH A
SECOND LOBE OF THE UPPER LOW. NOT BITING OFF ON MOS MONDAY NIGHT
LOWS IN THE MID 20S FOR NOW...ESPECIALLY WITH A HEALTHY SURFACE
PRESSURE GRADIENT AND MID LEVEL MOISTURE OVERNIGHT SO WILL KEEP
FORECAST A BIT WARMER THAN MOS FOR NOW. SURFACE RIDGING MOVES OVER
THE AREA TUESDAY AND SLIDES EWD TUESDAY NIGHT. REMOVED SLIGHT CHANCE
MOS POPS FOR NOW FOR TUESDAY NIGHT DUE TO PERSISTENT UPPER RIDGING
THROUGH WED MORNING. RETURN FLOW REDEVELOPS IN EARNEST WEDNESDAY
AFTERNOON WITH AN INTENSIFYING 850 MB JET FOR A QUICK GULF MOISTURE
RETURN.
&&
.AVIATION...UPDATED...CONVECTIVE LINE OF STORMS WILL BE PASSING
THROUGH GLH/GWO/JAN THROUGH 18Z...WITH GTR/MEI/HBG SEEING THE TSTM
ACTIVITY BY AROUND 20 TO 21Z THIS AFTN. VERY STRONG STRAIGHT-LINE
WINDS HAVE OCCURRED WITH THESE STORMS AND THE POTENTIAL FOR
TORNADOES EXISTS. STRATUS OVER ERN MS WILL BREAK UP WITH CONTINUED
DAYTIME HEATING. EXPECT IFR/LIFR CONDITIONS WITH ANY TSTMS...BUT
MVFR/VFR CONDITIONS WILL PREVAIL OTHERWISE. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 50 71 48 / 67 16 6 7
MERIDIAN 79 52 71 44 / 67 27 7 7
VICKSBURG 75 45 71 47 / 73 11 6 7
HATTIESBURG 80 49 73 46 / 62 14 5 6
NATCHEZ 76 45 68 49 / 65 7 3 6
GREENVILLE 72 47 67 46 / 88 19 5 6
GREENWOOD 76 48 70 43 / 82 26 6 5
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR MSZ018-019-025-034-035-040-041.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR LAZ007>009-015-016-023-025.
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR ARZ074-075.
&&
03/7Hazardous weather outlook, Apr 2, 8:57 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 857 AM CDT THU APR 2 2009 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 047-031115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 847 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MISSISSIPPI... PORTIONS OF NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. STRONG TORNADOES...GOLF BALL SIZED HAIL OR LARGER AND WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE FROM MID MORNING INTO THE EARLY AFTERNOON. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH TEXAS INTO NORTHWEST ARKANSAS THIS MORNING. STRONG WINDS AND VERY COLD TEMPERATURES ALOFT...IN ADDITION TO INCREASING LOW LEVEL MOISTURE AHEAD OF THIS STORM SYSTEM WILL SEND A LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH A FEW SUPERCELLS. GUSTY WINDS WILL ALSO CAUSE ROUGH WATERS ON AREA LAKES FROM THIS MORNING INTO THE LATE AFTERNOON. WIND SPEEDS FROM 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE AWAY FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHERN PORTIONS OF THE AREA SUNDAY AS ANOTHER COLD FRONT MOVES INTO THE REGION. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY. LAZ023>026-MSZ029>033-037>039-043>046-048>054-059>062-031115- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 857 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. TORNADOES...GOLF BALL SIZED HAIL...AND WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE FROM AROUND NOON THROUGH MID AFTERNOON. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH TEXAS INTO NORTHWEST ARKANSAS THIS MORNING. STRONG WINDS AND VERY COLD TEMPERATURES ALOFT...IN ADDITION TO INCREASING LOW LEVEL MOISTURE AHEAD OF THIS STORM SYSTEM...WILL SEND A LINE OF STRONG TO SEVERE THUNDERSTORMS AND A FEW SUPERCELLS ACROSS THE AREA. AS THE COLD FRONT SWEEPS THROUGH LATE THIS AFTERNOON...THE RISK FOR SEVERE WEATHER WILL END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHERN PORTIONS OF THE AREA SUNDAY AS ANOTHER COLD FRONT MOVES INTO THE REGION. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY. MSZ055>058-063>066-072>074-031115- SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 857 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. TORNADOES...GOLF BALL SIZED HAIL...AND WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE THIS AFTERNOON. A DEEPENING LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTH TEXAS INTO NORTHWEST ARKANSAS THIS MORNING. STRONG WINDS AND VERY COLD TEMPERATURES ALOFT...IN ADDITION TO INCREASING LOW LEVEL MOISTURE AHEAD OF THIS STORM SYSTEM...WILL SEND A LINE OF STRONG TO SEVERE THUNDERSTORMS AND A FEW SUPERCELLS ACROSS THE AREA DURING THE MID TO LATE AFTERNOON HOURS. AS THE COLD FRONT SWEEPS THROUGH BY EARLY EVENING...THE RISK FOR SEVERE WEATHER WILL END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHERN PORTIONS OF THE AREA SUNDAY AS ANOTHER COLD FRONT MOVES INTO THE REGION. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 2, 12:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1245 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL MORTON 32.36N 89.66W
04/02/2009 E0.75 INCH SCOTT MS TRAINED SPOTTER
STORM SPOTTER REPORTED PENNY SIZED HAIL IN MORTON.
&&
MMELocal storm report, Apr 2, 12:47 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1247 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 S MORTON 32.31N 89.66W
04/02/2009 E0.75 INCH SCOTT MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED AT HIGHWAY 13 AND INTERSTATE 20.
&&
HAMRICKLocal storm report, Apr 2, 12:51 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND DMG 1 S WESSON 31.69N 90.40W
04/02/2009 LINCOLN MS EMERGENCY MNGR
LARGE TREE DOWN BLOCKING A ROAD ABOUT 1 MILE SOUTH OF
WESSON.
&&
HAMRICKLocal storm report, Apr 2, 1:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL MADDEN 32.68N 89.35W
04/02/2009 E1.00 INCH LEAKE MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED IN THE MADDEN AREA.
&&
27Local storm report, Apr 2, 1:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 12 N MORTON 32.53N 89.66W
04/02/2009 E1.00 INCH SCOTT MS EMERGENCY MNGR
ONE INCH HAIL WAS REPORTED ON HIGHWAY 13 IN THE CONTRAIL
AREA NORTH OF MORTON.
1245 PM HAIL 7 SE MENDENHALL 31.89N 89.79W
04/02/2009 E0.75 INCH SIMPSON MS EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED ALONG HIGHWAY 49 SE OF
MENDENHALL.
0105 PM HAIL 4 W FOREST 32.79N 91.48W
04/02/2009 E0.88 INCH WEST CARROLL LA LAW ENFORCEMENT
NICKEL SIZE HAIL WAS REPORTED ON HIGHWAY 80 WEST OF
FOREST.
0110 PM TSTM WND DMG 7 W COLUMBIA 31.26N 89.95W
04/02/2009 MARION MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN IN THE WESTERN
PORTIONS OF LOWNDES COUNTY.
0115 PM HAIL 10 NW PHILADELPHIA 32.88N 89.23W
04/02/2009 M0.88 INCH NESHOBA MS EMERGENCY MNGR
HAIL MEASURED TO BE 0.88 INCHES IN DIAMETER WAS REPORTED.
&&
JFAIRLYLocal storm report, Apr 2, 1:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 8 W STARKVILLE 33.46N 88.96W
04/02/2009 E1.00 INCH OKTIBBEHA MS EMERGENCY MNGR
ONE INCH HAIL WAS REPORTED WEST OF STARKVILLE.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:50 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 55 min |
| Apr 2, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 39 min |
| Apr 2, 10:57 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 18 min |
| Apr 2, 11:37 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 53 min |
| Apr 2, 11:43 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Apr 2, 11:44 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 46 min |
| Apr 2, 12:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Webster | 57 min |
| Apr 2, 12:19 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 56 min |
| Apr 2, 12:22 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 53 min |
| Apr 2, 12:23 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 67 min |
| Apr 2, 12:32 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 2, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 47 min |
| Apr 2, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 39 min |
| Apr 2, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 66 min |
| Apr 2, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 40 min |
| Apr 2, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Neshoba, Newton, Scott, Smith | 49 min |
| Apr 2, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 59 min |
| Apr 2, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 57 min |
| Apr 2, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 39 min |
| Apr 2, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 56 min |
| Apr 2, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 46 min |
| Apr 2, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 58 min |
| Apr 2, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 56 min |
| Apr 2, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 62 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 38 min |
| Apr 2, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 41 min |
| Apr 2, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 26 min |
| Apr 2, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Apr 2, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 57 min |
| Apr 2, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 22 min |
| Apr 2, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 39 min |
| Apr 2, 6:14 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 46 min |
| Apr 2, 6:46 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 59 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.